MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ETBF2516C124E
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/03/2022
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant iis bifurcated stent graft was implanted for the endovascular treatment of an abdominal aortic aneurysm.  it was reported during the index procedure the endurant iis was implanted with no issues.The physician then attempted to implant a limb but instead began implanting a 25x16x124 endurant ii bifurcated stent graft as the wrong device was opened by the rep. the bifurcated graft was placed in the gate as if it were the correct limb.Too much of the graft had been deployed to recapture or pull it out before the physician noticed it was the wrong graft.The physician decided to continue deploying the bifurcated graft inside the gate of the original graft(23x14x103).The suprarenal struts we¿re about 7mm about the level of the graft bifurcation.The gate opened inside the common iliac artery.A 10x37 bare metal stent was placed in the ipsilateral limb of the 25x16x124 graft at the level of the contra lateral gate.The gate was crushed against the common iliac wall.This left the ipsilateral limb patent.The other limb of the original graft was deployed with no issue.After ballooning both common iliac limbs an angiogram was performed.Both limbs were patent and no endoleak was present.As per the physician the cause of the event was due to the wrong graft being opened and not realizing until it had been deployed no additional clinical sequalae was provided and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15201537
Report Number9612164-2022-03017
Device Sequence Number17755142
Product Code MIH
UDI-Device Identifier00613994991256
UDI-Public00613994991256
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberETBF2516C124E
Device Catalogue NumberETBF2516C124E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/10/2022
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale